Alert archive / Idaho / Wind Chill Watches in 2011
Wind Chill Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill watch at Dec 3, 2011, 3:31 AM MST. It took effect at Dec 4, 2011, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 3:31 AM MST (10:31 UTC)
- In effect from
- Dec 4, 2011, 8:00 PM MST
- Expired
- Dec 4, 2011, 2:21 AM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
891 WWUS45 KPIH 031031 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MST SAT DEC 3 2011 IDZ019-020-032200- /O.NEW.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY 331 AM MST SAT DEC 3 2011 ...WIND CHILL WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR AREAS BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WIND CHILL VALUES...MINUS 20 TO MINUS 40 * LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND PARK...REXBURG...ST. ANTHONY...DRIGGS...RIGBY. * IMPACTS...THOSE WITH PROLONGED EXPOSURE TO THE COLDER WEATHER WOULD SEE THE ONSET OF FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$
2 follow-up statements
437 WWUS45 KPIH 032018 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 118 PM MST SAT DEC 3 2011 IDZ019-020-041200- /O.CON.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY 118 PM MST SAT DEC 3 2011 ...WIND CHILL WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... * WIND CHILL VALUES...MINUS 20 TO MINUS 40 * LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND PARK... REXBURG...ST. ANTHONY...DRIGGS...RIGBY. * IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. && $$
197 WWUS45 KPIH 040921 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 221 AM MST SUN DEC 4 2011 IDZ019-020-042200- /O.UPG.KPIH.WC.A.0002.111205T0300Z-111205T1500Z/ /O.NEW.KPIH.WC.W.0002.111205T0300Z-111205T1500Z/ UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY...EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY 221 AM MST SUN DEC 4 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...MINUS 20 TO MINUS 45 * LOCATIONS INCLUDE...IDAHO FALLS...DUBOIS...ISLAND PARK... REXBURG...ST. ANTHONY...DRIGGS...RIGBY. * IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ023-025-042200- /O.NEW.KPIH.WC.W.0002.111205T0300Z-111205T1500Z/ CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS... SODA SPRINGS...WAYAN...MONTPELIER...GEORGETOWN...PARIS 221 AM MST SUN DEC 4 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST MONDAY. * WIND CHILL VALUES...MINUS 20 TO MINUS 35. * LOCATIONS INCLUDE...MONTPELIER...BEAR LAKE...GEORGETOWN...SODA SPRINGS...WAYAN. * IMPACTS...PROLONGED EXPOSURE TO WIND AND COLD TEMPERATURES CAN RESULT IN FROSTBITE AND HYPOTHERMIA IN AS LITTLE AS 15 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill watch went out at Dec 3, 3:29 AM MST, 2 minutes earlier.
Area forecast discussion, Dec 3, 3:29 AM MST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 329 AM MST SAT DEC 3 2011 .SHORT TERM...TODAY THROUGH MONDAY. A COLD WEATHER PATTERN WILL REMAIN IN PLACE ACROSS EASTERN IDAHO. ONE SYSTEM CONTINUES TO MOVE SOUTHWARD AWAY FROM THE AREA THIS MORNING. SOME LINGERING LIGHT SNOW IS EXPECTED THIS MORNING ACROSS THE SOUTHEAST CORNER BEFORE DRIER AIR MOVES IN. THERE IS ALSO AN AREA OF FOG AND LOW CLOUDS THAT HAS BECOME WEDGED INTO THE SOUTHERN PORTION OF THE MAGIC VALLEY AND ADJACENT VALLEYS. THIS SHOULD BURN OFF BEFORE NOON. OTHERWISE...PLENTY OF SUNSHINE WILL MAKE IT LOOK WARMER THAN IT ACTUALLY WILL BE. HIGHS WILL ONLY BE IN THE 10S AND 20S...WITH THE ONLY AREAS LIKELY TO BREAK 30 ARE IN THE VALLEYS ALONG THE UTAH BORDER LIKE PRESTON AND SOUTH OF MALAD. BY LATER TONIGHT AND SUNDAY...THE NEXT SYSTEM WILL BE CROSSING EASTERN IDAHO. THIS WILL BRING ANOTHER ROUND OF VERY LIGHT SNOW AND GUSTY WINDS. MOST AREAS SHOULD SEE AN INCH OR LESS OF SNOW ALTHOUGH 1-2 INCHES IS POSSIBLE NEAR ISLAND PARK THROUGH SUNDAY AFTERNOON. IT APPEARS WINDS WILL RAMP UP SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY NIGHT/MONDAY MORNING. SPEEDWISE...THEY WILL PEAK IN THE 15-25 MPH WITH HIGHER GUSTS IN MANY LOCATIONS. THERE COULD BE SOME ISSUES WITH BLOWING SNOW BUT IT SHOULD NOT BE A MAJOR ONE AT THIS TIME. THE BIGGEST IMPACT WILL COME SUNDAY NIGHT AND EARLY MONDAY AS THESE WINDS WILL COMBINE WITH COLDER AIR FILTERING IN...PRODUCING DANGEROUSLY LOW WIND CHILLS. MANY AREAS WILL SEE WIND CHILLS OF -5 TO -20 DURING THIS TIME. HOWEVER...PORTIONS OF THE UPPER SNAKE PLAIN AND HIGHLANDS WILL SEE WIND CHILLS OF -20 TO -40. WE ARE ISSUING A WIND CHILL WATCH TO COVER THAT AREA. ANOTHER POCKET OF SIMILAR WIND CHILL VALUES IS EXPECTED ACROSS PORTIONS OF THE CENTRAL MOUNTAINS. THIS IS ASSOCIATED MORE WITH VERY COLD TEMPERATURES AND LIGHT WINDS. AT THIS TIME...WE WILL NOT BE ISSUING A WIND CHILL WATCH THERE AS THE WINDS ARE NOT GOING TO BE STRONG ENOUGH. MONDAY WILL BE DRY BUT EVEN COLDER THAN SUNDAY WITH HIGHS STRUGGLING TO GET OUT OF THE MID 20S IN THE WARMEST VALLEY LOCATIONS. KEYES .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. EXTENDED FORECAST CONTINUES TO LOOK MAINLY DRY. A RIDGE WILL REMAIN ANCHORED ALONG THE PACIFIC COAST WHICH WILL KEEP MOST OF THE SYSTEMS NORTH OR EAST OF THE REGION. NORTHERLY FLOW WILL PERSIST ACROSS THE AREA WITH CONTINUED COLD TEMPS. && .AVIATION...SOME FOG HAS SETTLED INTO THE MAGIC VALLEY THIS MORNING. LOW VISIBILITIES WILL BE POSSIBLE AROUND BYI FROM TIME TO TIME EARLY THIS MORNING. OTHERWISE...VFR CONDITIONS AND RELATIVELY LIGHT WINDS EXPECTED THROUGH THE NEXT 24 HOURS.. && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING IDZ019-020. &&
Hazardous weather outlook, Dec 2, 3:53 AM MST, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MST FRI DEC 2 2011 IDZ017>025-031-032-031100- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 353 AM MST FRI DEC 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A STORM WILL BRING LIGHT SNOW AND STRONGER WINDS. PORTIONS OF THE SOUTHERN AND EASTERN MOUNTAINS SHOULD SEE BETWEEN 0.5 AND 2 INCHES WHILE LITTLE TO NO ACCUMULATION IS EXPECTED ELSEWHERE. NORTH TO NORTHWEST WINDS OF 15-30 MPH WITH HIGHER GUSTS WILL PRODUCE DRIVING ISSUES FOR HIGHER PROFILE VEHICLES...AS WELL AS SOME BLOWING AND DRIFTING SNOW. LOW WIND CHILLS ARE EXPECTED WITH VALUES AS COLD AS -20 IN THE UPPER SNAKE PLAIN AND HIGHLANDS. HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS WILL SEE VALUES COLDER THAN -30 OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHERLY FLOW WILL CONTINUE OVER IDAHO THROUGH THE PERIOD. IT WILL REMAIN COLDER UNDER THIS PATTERN...WITH THE POTENTIAL OF THE OCCASIONAL STORM SYSTEM TO BRING SOME SNOW TO EASTERN IDAHO. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Watches in Idaho, 2011Every wind chill watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.